Click for new scientific resources and news about Corona[COVID-19]

Paper Information

Journal:   INTERNATIONAL JOURNAL OF INDUSTRIAL ENGINEERING AND PRODUCTION RESEARCH (IJIE) (ENGLISH)   SEPTEMBER 2010 , Volume 21 , Number 3; Page(s) 111 To 119.
 
Paper: 

OPTIMAL STOPPING POLICY FOR MULTIVARIATE SEQUENCES; A GENERALIZED BEST CHOICE PROBLEM

 
 
Author(s):  MODARES M.*, SAMENIAN J.
 
* DEPARTMENT OF INDUSTRIAL ENGINEERING, SHARIF UNIVERSITY OF TECHNOLOGY, TEHRAN, IRAN
 
Abstract: 

In the classical versions of “Best Choice Problem”, the sequence of offers is a random sample from a single known distribution. We present an extension of this problem in which the sequential offers are random variables but from multiple independent distributions. Each distribution function represents a class of investment or offers. Offers appear without any specified order. The objective is to accept the best offer. After observing each offer, the decision maker has to accept or reject it. The rejected offers cannot be recalled again. In this paper, we consider both cases of known and unknown parameters of the distribution function of the class of next offer. Two optimality criteria are considered, maximizing the expected value of the accepted offer or the probability of obtaining the best offer. We develop stochastic dynamic programming models for several possible problems, depending on the assumptions. A monotone case optimal policy for both criteria is proved. We also show that the optimal policy of a mixed sequence is similar to the one in which offers are from a single density.

 
Keyword(s): BEST CHOICE PROBLEM, ASSET ALLOCATION, OPTIMAL STOPPING RULE, STOCHASTIC DYNAMIC PROGRAMMING, BAYESIAN DECISION THEORY, MIXED MODEL
 
 
References: 
  • ندارد
  •  
 
Cite:
APA: Copy

MODARES, M., & SAMENIAN, J. (2010). OPTIMAL STOPPING POLICY FOR MULTIVARIATE SEQUENCES; A GENERALIZED BEST CHOICE PROBLEM. INTERNATIONAL JOURNAL OF INDUSTRIAL ENGINEERING AND PRODUCTION RESEARCH (IJIE) (ENGLISH), 21(3), 111-119. https://www.sid.ir/en/journal/ViewPaper.aspx?id=189061



Vancouver: Copy

MODARES M., SAMENIAN J.. OPTIMAL STOPPING POLICY FOR MULTIVARIATE SEQUENCES; A GENERALIZED BEST CHOICE PROBLEM. INTERNATIONAL JOURNAL OF INDUSTRIAL ENGINEERING AND PRODUCTION RESEARCH (IJIE) (ENGLISH). 2010 [cited 2021April16];21(3):111-119. Available from: https://www.sid.ir/en/journal/ViewPaper.aspx?id=189061



IEEE: Copy

MODARES, M., SAMENIAN, J., 2010. OPTIMAL STOPPING POLICY FOR MULTIVARIATE SEQUENCES; A GENERALIZED BEST CHOICE PROBLEM. INTERNATIONAL JOURNAL OF INDUSTRIAL ENGINEERING AND PRODUCTION RESEARCH (IJIE) (ENGLISH), [online] 21(3), pp.111-119. Available at: <https://www.sid.ir/en/journal/ViewPaper.aspx?id=189061>.



 
  pdf-File
Yearly Visit 42
 
Latest on Blog
Enter SID Blog